Florida, 2006

Hail in Florida, June 5, 2006

June 5, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 1:00 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUN 5 2006

.SHORT TERM...UPPER LOW OVER MID ATLANTIC REGION WITH TROUGH
EXTENDING SOUTH ACROSS GA/NRN FL THIS AFTERNOON...WILL COMBINE WITH
SEA BREEZE BOUNDARY TO PRODUCE A FEW T-STORMS INTO THE EVENING.
PLANNING ON LOW EVNG POPS DUE TO LIMITED COVERAGE. UPPER SYS STARTS
TO PULL AWAY TUE. CONTINUED FLOW OF DRY AIR ACROSS FORECAST
AREA...AND SUBSIDENCE IN THE WAKE OF UPPER SYS...SHOULD MINIMIZE
T-STORM THREAT ON SEABREEZE TUE (ISOLATED AT BEST). WILL JUST GO
WITH SILENT 10 POP FOR NOW. DRY FORECAST CONTINUES FOR WED.

.LONG TERM...NEXT CHANCE OF RAIN COMES THURS-SAT AS MODELS SUGGEST
ANOTHER UPPER TROUGH SWINGING SOUTHEAST TOWARD GULF COAST REGION/
SOUTHEAST. CONSIDERABLE UNCERTAINTY AS TO HOW MUCH LOW-LEVEL
MOISTURE WILL BE AVAILABLE...THUS PLANNING TO KEEP POPS ON THE LOW
END IN THIS PACKAGE. LATER SHIFTS MAY NEED TO INCREASE POPS IF IT
APPEARS LOW LEVEL MOISTURE WILL BE ADVECTED INTO AREA. SEASONABLE
TEMPS EXPECTED...WITH HIGHS IN MID-UPR 80S DURING WORKWEEK...RISING
TO LWR 90S BY WEEKEND AS UPPER RIDGE BUILDS TOWARD THE SOUTHEASTERN
STATES. DRIER AIR WILL SUPPORT LOWS IN MID/UPR 60S THUR/FRI...
RISING TO AROUND 70 FOR THE WEEKEND.

&&

.MARINE...WILL FOLLOW A BLEND OF GFS AND NAM WINDS FOR NOW IN THE
SHORT TERM THROUGH THU. GFS WINDS LOOKED LITTLE BETTER WHEN COMPARED
TO CURRENT WIND FIELD SO LEANED TOWARD IT FOR TONIGHT. WINDS WILL
BECOME MORE NE TONIGHT BEFORE BECOMING E-SE LATE TUE THROUGH WED AS
HIGH PRES BUILDS E OF THE AREA AND LOW PRES DEVELOPS OVER NRN GULF
OF MEXICO.

&&

.FIRE WEATHER...HAVE EXPANDED THE RED FLAG OVER NE FL FOR THIS
AFTERNOON. WILL MAINTAIN A WATCH FOR TUE AND EXPAND INTO MORE
COUNTIES AS DRIER AIR FILTERS IN OVER THE FORECAST AREA. LEANED
TOWARD THE DRIER GFS MOS SOLUTION FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  87  60  90 /  10   5   0  10
SSI  66  84  67  86 /  20  10   5  10
JAX  63  87  62  88 /  20  10   5  10
SGJ  66  84  67  86 /  20  10   5  10
GNV  64  90  60  90 /  20   5   5  10
OCF  63  90  61  90 /  20  10   5  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM MONDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...GILCHRIST...
     HAMILTON...MARION...PUTNAM...SUWANNEE...AND UNION.

     FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...COLUMBIA...
     GILCHRIST...HAMILTON...SUWANNEE...AND UNION.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...WOLF
MARINE/FIRE WX...SHASHY
Hazardous weather outlook, Jun 5, 4:30 AM EST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT MON JUN 5 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EDT MON JUN 5 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WARM AND DRY CONDITIONS WILL CONTINUE IN THE SUWANNEE VALLEY...
INCREASING THE FIRE DANGER IN THAT AREA TODAY.

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
PRIMARILY ACROSS THE COASTAL COUNTIES OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DRY CONDITIONS WILL CONTINUE TO ENHANCE THE FIRE DANGER THROUGH MID-
WEEK.

A FEW THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON NEXT THURSDAY
THROUGH SUNDAY...WITH THE BEST CHANCE OVER THE EASTERN COUNTIES
OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

In the hours before

Local storm report, Jun 5, 1:31 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             FERNANDINA BEACH        30.66N 81.45W
06/05/2006  E1.00 INCH       NASSAU             FL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT FORT CLINCH, ALSO POWER
            OUTAGES IN THAT AREA OF FERNANDINA BEACH.

&&

PKEEGAN
Special weather statement, Jun 5, 1:46 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT MON JUN 5 2006

FLZ024-051915-
NASSAU-
246 PM EDT MON JUN 5 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 315 PM EDT...

AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM STILL CENTERED 3 MILES WEST OF AMELIA CITY...OR
7 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING EAST AT 5 MPH. WILL
ALSO AFFECT AREAS AROUND YULEE...AMELIA CITY AND FERNANDINA BEACH
THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING WITH WIND
GUSTS UP TO 50 MPH. SMALL HAIL CAN ALSO BE EXPECTED. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jun 5, 2:24 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT MON JUN 5 2006

FLZ025-033-052015-
DUVAL-ST. JOHNS-
324 PM EDT MON JUN 5 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR SMALL HAIL AND GUSTY WINDS VALID UNTIL 415
PM EDT...

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF UNF...MOVING EAST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNF...SAN
PABLO...PALM VALLEY...JACKSONVILLE BEACH...PONTE VEDRA BEACH AND
SAWGRASS THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jun 5, 2:45 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT MON JUN 5 2006

FLZ025-033-052015-
DUVAL-ST. JOHNS-
345 PM EDT MON JUN 5 2006

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR ST. JOHNS AND DUVAL
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BAYARD...OR 7 MILES SOUTHWEST OF
PALM VALLEY...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND PALM VALLEY...BAYARD...DURBIN...SOUTH PONTE
VEDRA BEACH AND BAKERSVILLE THROUGH 415 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 5, 3:53 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT MON JUN 5 2006

FLZ033-037-052130-
PUTNAM-ST. JOHNS-
453 PM EDT MON JUN 5 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM AND ST.
JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 530 PM EDT...

AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF BOSTWICK...OR 5 MILES
NORTHWEST OF HASTINGS...MOVING SOUTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...
BOSTWICK...ORANGE MILLS...PALATKA...EAST PALATKA...SAN MATEO AND
SATSUMA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 5, 4:39 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
539 PM EDT MON JUN 5 2006

FLZ032-037-052215-
CLAY-PUTNAM-
539 PM EDT MON JUN 5 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND PUTNAM
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 539 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF PUTNAM HALL...OR 4 MILES
NORTHEAST OF MELROSE...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...LAKE
GENEVA...KEYSTONE HEIGHTS...FLORAHOME...INTERLACHEN...CARRAWAY...
MANNVILLE AND HOLLISTER THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The Jacksonville radar (KJAX), 98 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Putnam

When
June 5, 5:05 PM EST
Where
Putnam County, Mannville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.617, -81.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515466.